Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 48, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 26, 2014, 1:15 PM MDT. It took effect at Jun 27, 2014, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2014, 1:15 PM MDT (19:15 UTC)
- In effect from
- Jun 27, 2014, 1:00 PM MDT
- Expired
- Jun 27, 2014, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
786
WWUS84 KMAF 261915
RFWMAF
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CDT THU JUN 26 2014
...RED FLAG WARNING IN EFFECT FROM 1 UNTIL 8 PM MDT FRIDAY FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FOR RH/S OF 10
TO 15 PERCENT...20 FOOT WINDS OF 20 TO 30 MPH...AND HIGH TO VERY
HIGH FIRE DANGER...
.AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER NEW MEXICO FRIDAY WITH
MID LEVEL WINDS INCREASING AT THE BASE OF THE UPPER SYSTEM. GUSTY
SOUTHWESTERLY WINDS WILL RESULT AT THE SURFACE, WHICH WILL SEND
AFTERNOON TEMPERATURES SOARING ABOVE NORMAL, AND RH/S PLUMMETING
TO 10 TO 15 PERCENT. CONDITIONS FRIDAY AFTERNOON AND EVENING WILL
BE FAVORABLE FOR FIRE GROWTH AND SPREAD OVER THE GUADALUPE
MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS, SO A RED FLAG WARNING
HAS BEEN ISSUED FOR THESE AREAS.
NMZ114-115-TXZ258-271100-
/O.NEW.KMAF.FW.W.0048.140627T1900Z-140628T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
115 PM MDT THU JUN 26 2014
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT FRIDAY.
* WIND...MOUNTAINS...SOUTHWEST 30 TO 40 MPH.
PLAINS...SOUTHWEST 20 TO 30 MPH.
* HUMIDITY...10 TO 15 PERCENT.
* FIRE DANGER...HIGH TO VERY HIGH.
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
OUTDOOR BURNING IS NOT RECOMMENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.
&&
$$
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)3 follow-up statements
887 WWUS84 KMAF 270907 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 407 AM CDT FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER NEW MEXICO TODAY...WITH MID LEVEL WINDS INCREASING AT THE BASE OF THE SYSTEM. GUSTY SOUTHWEST WINDS WILL RESULT AT THE SURFACE...WHICH WILL SEND AFTERNOON TEMPERATURES SOARING ABOVE NORMAL...AND RELATIVE HUMIDITY PLUMMETING TO AROUND 10 PERCENT. CONDITIONS THIS AFTERNOON AND EVENING WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. NMZ114-115-TXZ258-280100- /O.CON.KMAF.FW.W.0048.140627T1900Z-140628T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 307 AM MDT FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...MOUNTAINS...ABOVE 6000 FEET...WEST 15 TO 20 MPH INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. BELOW 6000 FEET...WEST 20 TO 30 MPH. PLAINS...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
208 WWUS84 KMAF 271927 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .AN UPPER LEVEL STORM SYSTEM MOVING INTO NEW MEXICO TODAY IS CAUSING MID LEVEL WINDS TO INCREASE AROUND THE BASE OF THE SYSTEM. DAYTIME HEATING WILL BRING GUSTY SOUTHWEST WINDS TO THE SURFACE...WHICH WILL SEND AFTERNOON TEMPERATURES SOARING ABOVE NORMAL...AND RELATIVE HUMIDITY PLUMMETING TO AROUND 10 PERCENT. CONDITIONS THROUGH THIS EVENING WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. NMZ114-115-TXZ258-280200- /O.CON.KMAF.FW.W.0048.000000T0000Z-140628T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 127 PM MDT FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO... * WIND...MOUNTAINS...ABOVE 6000 FEET...WEST 15 TO 20 MPH INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. BELOW 6000 FEET... WEST 20 TO 30 MPH. PLAINS...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
497 WWUS84 KMAF 280209 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 PM CDT FRI JUN 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .GUSTY SOUTHWEST WINDS THIS AFTERNOON HAS DIMINISHED QUITE A BIT ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING HOWEVER WINDS ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS WILL CONTINUE TO MEET CRITICAL THRESHOLDS FOR THE NEXT COUPLE OF HOURS. DRY AIR ALSO REMAINS IN PLACE AND CONDITIONS THROUGH THIS EVENING WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD OVER THE GUADALUPE MOUNTAINS THROUGH 10 PM MDT. NMZ115-280315- /O.CAN.KMAF.FW.W.0048.000000T0000Z-140628T0200Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 809 PM MDT FRI JUN 27 2014 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST NEW MEXICO... FIRE WEATHER CONDITIONS HAVE IMPROVED ACROSS SOUTHEAST NEW MEXICO THIS EVENING AS WINDS CONTINUE TO DIMINISH BELOW CRITICAL THRESHOLDS. $$ NMZ114-TXZ258-280400- /O.EXT.KMAF.FW.W.0048.000000T0000Z-140628T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 809 PM MDT FRI JUN 27 2014 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * WIND...MOUNTAINS...ABOVE 6000 FEET...WEST 25 TO 30 MPH. BELOW 6000 FEET... WEST 20 TO 30 MPH. * HUMIDITY...10 PERCENT. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:08 AM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 11:08 AM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1208 PM CDT Thu Jun 26 2014 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail at all southeast New Mexico and west Texas TAF sites through this evening. Scattered thunderstorms are expected to develop over the higher terrain of west Texas this afternoon and evening, with more isolated storms possible over the Upper Trans Pecos and southeast New Mexico Plains. Probabilities are too low to include at any TAF sites though. A low level jet will form over the Permian Basin tonight, resulting in gusty winds at most TAF sites through much of the night. MVFR ceilings are expected to develop late tonight, and affect KMAF, KINK and KHOB. Will go ahead and include lower ceilings at these sites from 27/09Z. && .PREV DISCUSSION... /ISSUED 609 AM CDT Thu Jun 26 2014/ AVIATION... Winds will be from the southeast to south with stronger winds during the afternoon. These stronger winds will persist into the overnight hours as a low-level jet moves over the area. Low ceilings will be possible across the area for a few more hours for MAF and HOB. There is a slight chance of thunderstorms this afternoon for FST and PEQ but chances are too small to put in the TAFS at this point. PREV DISCUSSION... /ISSUED 421 AM CDT Thu Jun 26 2014/ As of 4:00 AM CDT Thursday...it is a quiet morning across the CWA. There are a few thunderstorms in northern Chihuahua...but that's pretty much it. There could be some patchy stratus per satl imagery...but even that looks patchy at best. Ridging stretches from the Pacific Coast of Baja California through northern Mexico into West Texas...with the thermal ridge remaining in West Texas and adjacent New Mexico. A weak mid level wave dropping SE could trigger some convection over the Davis Mtns...which could spread along the dry line into the western Permian Basin this aftn/evening. Temps will be near normal. A short wave will move across the Plains on Friday. This will turn the mid level flow to the west...with a sfc trough bringing low level SW or downslope winds. Other than a few storms over the Davis Mtns with the intense sfc heating...the remainder of the CWA will be noticeably drier and hot. Not only will it be hot Friday with near 100 in the Permian Basin and 105+ in the Pecos and Rio Grande River Valleys it will also be breezy as well with the NAM MOS forecasting 20-30 mph winds in the Permian Basin. Needless to say it will not be a very pleasant day with the heat and wind. Ridging builds back into the CWA over the weekend for dry and hot temps. 100 is possible in the Permian Basin with 105-110 along the Pecos and Rio Grande River Valleys. During the early and middle portions of next week the subtropical ridge builds to the north and west of the CWA. This will bring a deep layer northeast flow to the area...which is normally a dry pattern. As was mentioned by the previous forecaster this will increase subsidence with near zero thunderstorm chances. Strobin CLIMATE...With summer upon us locations in West Texas and Southeast New Mexico are approaching...or are at the hottest climatological normals for the year. The following is the NCDC climatological normals for the hottest maximum temperatures during the year. Location Temp Start Date End Date -------- ---- ---------- -------- Midland Intl AP 95 June 28 August 9 Odessa 96 June 19 June 25 Andrews 95 June 15 August 11 Seminole 94 July 1 July 10 Snyder 94 July 6 August 14 Fort Stockton 95 June 20 July 3 Alpine 91 June 15 June 20 Hobbs 95 June 13 July 20 Carlsbad 96 June 23 July 1 Strobin && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 26, 12:44 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT THU JUN 26 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CDT THU JUN 26 2014 /1244 PM MDT THU JUN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MARFA PLATEAU INTO THE PRESIDIO VALLEY THIS AFTERNOON AND EVENING, WITH MORE ISOLATED STORMS POSSIBLE ACROSS THE UPPER TRANS PECOS INTO THE SOUTHEAST NEW MEXICO PLAINS AND WESTERN PERMIAN BASIN. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DUE TO PLENTIFUL MOISTURE IN THE AIR, LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS, AND DRY AND HOT CONDITIONS WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FRIDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE STRETCHING OVER THE PERMIAN BASIN, STOCKTON PLATEAU, LOWER TRANS PECOS AND INTO THE BIG BEND REGION FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:52 PM MDT | Special Weather Statement | MAF | Eddy | 53 min |
| Jun 25, 6:33 PM MDT | Special Weather Statement | MAF | Scurry | 42 min |
| Jun 25, 7:11 PM MDT | Special Weather Statement | MAF | Scurry | 49 min |
| Jun 25, 8:15 PM MDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Jun 25, 8:58 PM MDT | Special Weather Statement | MAF | Mitchell | 62 min |
| Jun 26, 1:46 PM MDT | Special Weather Statement | MAF | Jeff Davis | 29 min |
| Jun 26, 1:49 PM MDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 26, 2:15 PM MDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| Jun 26, 2:44 PM MDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jun 26, 2:53 PM MDT | Special Weather Statement | MAF | 37 min | |
| Jun 26, 3:05 PM MDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 26, 3:30 PM MDT | Special Weather Statement | MAF | 45 min | |
| Jun 26, 4:13 PM MDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 26, 4:16 PM MDT | Special Weather Statement | MAF | Presidio | 29 min |
| Jun 26, 4:36 PM MDT | Severe Thunderstorm Warning | MAF | Presidio | 24 min |
| Jun 26, 4:52 PM MDT | Special Weather Statement | MAF | Pecos | 23 min |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.